New Mexico, 2010Strong Wind in New Mexico, April 25, 2010
April 25, 2010 · NWS ABQ · 1 event in 1 county or zone
Strong wind gusts blew the roofs off of two commercial greenhouses on the far southwest side of Santa Fe.
- Deaths
- 0
- Injuries
- 0
- Property damage
- $500
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong wind gusts blew the roofs off of two commercial greenhouses on the far southwest side of Santa Fe.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Apr 25, 1:56 PM MST, 1 hour 4 minutes earlier.
Area forecast discussion, Apr 25, 1:56 PM MST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
256 PM MDT SUN APR 25 2010
...SIGNIFICANT HIGH WIND EVENT POSSIBLE WED/THU...
.DISCUSSION...SHORTWAVE TROUGH THAT EMERGED EAST OF THE NRN ROCKIES
EARLIER TODAY WILL SLOWLY TRANSLATE SEWD TONIGHT... EVENTUALLY
CLOSING OFF OVER THE CENTRAL PLAINS STATES EARLY MONDAY. ATTENDANT
COLD FRONT HAS PUSHED INTO NERN COLORADO AS OF THIS WRITING...WITH
MODEST PRESSURE RISES NOTED IN ITS WAKE. FRONTAL BOUNDARY EXPECTED
TO PUSH INTO THE NE CORNER OF OUR FCST AREA BY EARLY EVENING...WITH
COOLER AIR MASS/LOW LEVEL UPSLOPE TAKING UP RESIDENCE ACROSS THE
REMAINDER OF THE ERN PLAINS OVERNIGHT INTO MONDAY MORNING.
ALTHOUGH WE CANNOT RULE OUT ISOLD SHRA/TSRA ALONG/EAST OF THE
SANGRE DE CRISTOS PRIOR TO THE ARRIVAL OF THE FRONT...SFC BASED
INSTABILITY IS QUITE LIMITED THIS PM OWING TO DRIER AIR THAT HAS
INFILTRATED MUCH OF THE AREA THE PAST 12 HOURS. BETTER CHC OF
MEASURABLE PRECIP DEVELOPS AFTER 03Z OR SO ACROSS THE FAR
NORTHEAST BEHIND THE COLD FRONT...ESPECIALLY NORTH OF A KRTN-KCAO
LINE. NW-SE ORIENTED PRECIP BAND LIKELY TO DEVELOP TONIGHT FROM
SE COLORADO TO SW KANSAS...AS A COUPLE OF VORT MAXES DROP SEWD IN
THE NWLY FLOW AND INTERACT WITH THE DEEPENING LOW LEVEL UPSLOPE
FLOW. OUR NORTHEAST ZONES WILL BE ALONG THE SOUTHERN FRINGES OF
THE BEST LARGE-SCALE FORCING FOR LIFT...BUT CLOSE ENOUGH TO
CONTINUE CHC POPS FROM KRTN TO KCAO ESPECIALLY BETWEEN 06Z-12Z.
DID EXPAND SLIGHT CHANCE POPS AS FAR SOUTH AS NORTHERN CURRY
COUNTY OVERNIGHT. ELSEWHERE...ANOTHER QUIET NIGHT ACROSS THE
WEST/SOUTH WITH MOSTLY CLEAR OR CLEAR SKIES AND TEMPS THAT WILL
NOT BE QUITE AS CHILLY AS COMPARED TO THIS MORNING. BUT STILL
SLIGHTLY BELOW SEASONAL AVERAGES MOST AREAS.
BOUNDARY LAYER RH PROGS SUGGEST WIDESPREAD STRATUS CONFINED TO THE
NORTHEAST AND EAST-CENTRAL PLAINS OVERNIGHT/MONDAY MORNING. WILL
HANG ONTO LOW CHC POPS ACROSS NORTHEAST ZONES FOR MONDAY...AS NWLY
FLOW ALOFT PERSISTS THERE AND ONE OR TWO MORE WEAK VORT MAXES DROP
SEWD. POTENTIAL FOR THUNDER NIL IN THE POST FRONTAL AIR MASS. THE
ONE EXCEPTION MAY BE ALONG THE IMMEDIATE EAST SLOPES OF THE SANGRES
BUT EVEN THERE POTENTIAL TOO LOW TO INCLUDE IN WX GRIDS ATTM. MAX
TEMPS A GOOD 10-15 DEGREES COOLER MUCH OF THE EAST...WITH READINGS
SIMILAR TO OR SLIGHTLY WARMER THAN TODAY ACROSS THE CENTRAL/WEST
WHERE PLENTY OF SUNSHINE EXPECTED.
FOR MONDAY NIGHT INTO TUESDAY... MODEST GAP WINDS TO DEVELOP ALONG
THE CENTRAL VALLEYS EARLY EVENING MONDAY CONTINUING THROUGH DAYBREAK
TUE. PAINTED AREAS OF LOW CLOUDS ALONG THE EAST SLOPES. INCLUDED
ISOLD SHRA/TSRA FOR THE SC MOUNTAINS TUE AFTERNOON WHERE DEEPEST
UPSLOPE INDICATED AND SFC DEW POINTS NEAR 40 DEGREES POOL ALONG THE
EAST SLOPES CONTRIBUTING TO MARGINAL SB CAPE DURING PEAK HEATING.
ALSO INCLUDED ISOLD THUNDER FOR THE HIGHEST TERRAIN OF THE
GILA...ALTHOUGH MOISTURE THERE MAY END UP BEING TOO SHALLOW.
OVERALL...CONVECTIVE POTENTIAL ON TUE NOT ESPECIALLY EXCITING
GIVEN RISING 500 MB HEIGHTS/MID-LEVEL WARMING AS RIDGE ALOFT
STRENGTHENS.
QUIET WX TUE NIGHT...ALTHOUGH LOW CLOUDS/FOG AGAIN POSSIBLE FAR
EC/SE AREAS AS RICHER LOW LEVEL MOISTURE ADVECTS NWD. FOCUS THEN
SHIFTS TO WHAT IS EXPECTED TO BE A PRONOUNCED CHANGE TOWARD
COOLER/UNSETTLED WX FOR THE WED-FRI PERIOD. MEDIUM RANGE GUIDANCE
HAS STRUGGLED OF LATE WITH THE OVERALL EVOLUTION OF A DEEP/COLD
UPPER LEVEL TROUGH FORECAST TO CARVE OUT OVER THE INTERMOUNTAIN
WEST WED/WED NIGHT. THERE WAS BETTER AGREEMENT AMONG THE 12Z RUNS
TODAY...ALTHOUGH THE ECMWF IS STILL PREFERRED WITH ITS HANDLING OF
EMBEDDED SHORT-WAVES PINWHEELING AROUND THE LARGE SCALE...BEHEMOTH
TROUGH THAT WILL DOMINATE MUCH OF THE CENTRAL/WESTERN CONUS DURING
THE EXTENDED PERIOD.
WIDESPREAD WINDY/VERY WINDY CONDITIONS FORECAST ON WEDNESDAY AHEAD
OF THE INCOMING TROUGH AND ASSOCIATED PACIFIC COLD FRONT.
DEEPENING SURFACE LOW INDICATED OVER SERN COLO WED PM...WITH A
SHARPENING DRYLINE EXTENDING SOUTH ALONG NM/TX STATE LINE. TOO
EARLY TO TELL WHETHER WE WILL NEED TO INCLUDE DRYLINE TSTMS
POSSIBLY SEVERE ACROSS THE FAR EAST FOR WED...BUT CERTAINLY
POTENTIAL AND WILL BE CLOSELY MONITORED IN THE COMING DAYS.
OTHERWISE...EXTENDED GRIDS REFLECT THE INITIAL PAC FRONT MOVING
THROUGH THE AREA WED NIGHT/THU WITH MUCH COOLER TEMPERATURES
FOLLOWING. A SECONDARY UPPER LOW FORECAST TO DEVELOP WITHIN THE
BASE OF THE LARGE SCALE TROUGH TO OUR WEST FOR FRI/SAT...BUT STILL
MUCH UNCERTAINTY ON TIMING/PLACEMENT. KJ
&&
.AVIATION...
A FEW NORTHWEST WIND GUSTS TO AROUND 35 KTS ALONG EAST
SLOPES SANGRE DE CRISTO AND SANDIA/MANZANO MOUNTAINS BEFORE 01Z.
OTHERWISE VFR THROUGH 05Z. THEREAFTER...SURFACE FRONT TO PUSH INTO
NORTHEAST NEW MEXICO AND MAY RESULT IN LOCAL MVFR CIGS FROM EAST
SLOPES SANGRE DE CRISTO MOUNTAINS TO THE TEXAS BORDER BETWEEN 09Z
AND 16Z MON...AS WELL AS A FEW NORTHERLY WIND GUSTS TO AROUND 35
KT.
NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z.
&&
.FIRE WEATHER...
A RELATIVELY SMALL AREA OF CRITICAL FIRE WEATHER CONDITIONS WILL
EXIST FOR THE REST OF THIS AFTERNOON OVER ROUGHLY THE EAST HALF OF
TORRANCE COUNTY AND WESTERN GUADALUPE COUNTY.
NORTHWEST WINDS ALOFT WILL CONTINUE TO DECREASE IN SPEEDS TONIGHT
AND MONDAY AND TURN MORE TO A WEST TO EAST FLOW...WHILE A FAIRLY STRONG
COLD FRONT SURGES INTO AND ACROSS ROUGHLY THE EAST HALF OF THE
STATE. TEMPERATURES WILL COOL DOWN MONDAY OVER THE PLAINS AS MINIMUM
RH VALUES INCREASE INTO THE 30 TO 45 PERCENT RANGE. HOWEVER...THE
WEST WILL SEE AFTERNOON RH VALUES BETWEEN 10 AND 20 PERCENT BUT WITH
WIND SPEEDS BELOW CRITICAL VALUES. SOME HIGHER DEWPOINTS MAY BLEED
INTO THE RIO GRANDE VALLEY MONDAY NIGHT AS EASTERLY WINDS BLOW
THROUGH CANYONS AND GAPS IN THE CENTRAL MOUNTAIN CHAIN. WINDS SHOULD
BE RELATIVELY LIGHT TUESDAY FOR THIS TIME OF YEAR...HOWEVER...THE
INCREASE IN LOW LEVEL MOISTURE MAY RESULT IN ISOLATED AFTERNOON
CONVECTION OVER THE SOUTHERN PORTION OF THE CENTRAL HIGHLANDS.
ON WEDNESDAY...A SIGNIFICANT LOW PRESSURE TROUGH WILL BE APPROACHING
FROM THE GREAT BASIN...WHICH WILL LEAD TO INCREASING WINDINESS
ACROSS NEW MEXICO. COMBINED WITH LOW HUMIDITIES...CRITICAL FIRE WEATHER
CONDITIONS LOOK TO BE WIDESPREAD OVER NORTHERN AND CENTRAL NEW
MEXICO BELOW SIGNIFICANT SNOWPACK WEDNESDAY AFTERNOON AND EARLY
EVENING. THE WIND MAY NOT DECREASE MUCH WEDNESDAY NIGHT...AND WILL
BE STRONG AGAIN THURSDAY...WHEN CRITICAL CONDITIONS WILL RETURN TO
AREAS SOUTH OF INTERSTATE 40 AND EAST OF INTERSTATE 25. CRITICAL
CONDITIONS ARE ALSO POSSIBLE OVER THIS SAME REGION FRIDAY...AS
MODELS ARE NOW IN BETTER AGREEMENT ON THE TRACK OF THE LOW PRESSURE
TROUGH. SPOTTY PRECIPITATION CHANCES WILL BE POSSIBLE NORTHWEST AND
NORTH CENTRAL NEW MEXICO THURSDAY AND FRIDAY...WHERE DAYTIME
TEMPERATURES ARE FORECAST TO BE BELOW AVERAGE.
&&
.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON...................... 36 70 35 76 / 0 0 0 0
DULCE........................... 29 64 30 68 / 5 0 0 0
CUBA............................ 30 64 31 68 / 0 0 0 0
GALLUP.......................... 28 69 28 75 / 0 0 0 0
EL MORRO........................ 28 66 29 71 / 0 0 0 0
GRANTS.......................... 29 70 29 73 / 0 0 0 0
QUEMADO......................... 29 69 32 73 / 0 0 0 5
GLENWOOD........................ 39 79 49 80 / 0 0 0 5
CHAMA........................... 24 58 22 62 / 10 5 0 0
LOS ALAMOS...................... 29 63 31 66 / 0 0 0 0
PECOS........................... 29 62 31 64 / 0 0 0 5
CERRO/QUESTA.................... 24 59 22 62 / 10 5 5 0
RED RIVER....................... 26 49 26 55 / 10 10 5 5
ANGEL FIRE...................... 26 53 26 58 / 10 5 5 5
TAOS............................ 28 62 28 64 / 5 5 5 0
ESPANOLA........................ 37 70 38 72 / 0 0 0 0
SANTA FE........................ 31 65 32 65 / 0 0 0 0
SANTA FE AIRPORT................ 34 68 36 68 / 0 0 0 0
ALBUQUERQUE FOOTHILLS........... 40 69 43 69 / 0 0 0 0
ALBUQUERQUE HEIGHTS............. 44 72 45 73 / 0 0 0 0
ALBUQUERQUE VALLEY.............. 38 73 41 74 / 0 0 0 0
ALBUQUERQUE WEST MESA........... 40 72 43 73 / 0 0 0 0
LOS LUNAS....................... 36 74 39 75 / 0 0 0 0
RIO RANCHO...................... 41 72 42 73 / 0 0 0 0
SOCORRO......................... 42 77 45 77 / 0 0 0 0
SANDIA PARK/CEDAR CREST......... 36 63 33 67 / 0 0 0 5
MORIARTY/ESTANCIA............... 36 66 38 70 / 0 0 0 5
CLINES CORNERS.................. 33 62 33 65 / 0 0 0 5
GRAN QUIVIRA.................... 38 69 37 70 / 0 0 0 5
CARRIZOZO....................... 41 72 45 72 / 0 0 0 0
RUIDOSO......................... 37 64 35 61 / 0 0 0 10
CAPULIN......................... 29 50 30 59 / 30 20 10 5
RATON........................... 34 57 30 66 / 30 20 10 5
LAS VEGAS....................... 32 58 30 63 / 0 5 5 5
CLAYTON......................... 35 54 35 67 / 30 20 10 5
ROY............................. 38 52 38 61 / 10 10 10 5
CONCHAS......................... 41 60 35 70 / 5 10 5 5
SANTA ROSA...................... 43 63 39 69 / 0 5 5 5
TUCUMCARI....................... 41 59 36 71 / 5 10 10 5
CLOVIS.......................... 42 61 38 67 / 5 5 5 5
PORTALES........................ 42 62 38 68 / 5 5 5 5
FORT SUMNER..................... 43 65 40 70 / 0 5 5 5
ROSWELL......................... 47 72 44 70 / 5 5 5 5
PICACHO......................... 44 71 43 69 / 0 0 0 5
ELK............................. 40 70 40 65 / 0 0 0 5
&&
.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
41/99
Hazardous weather outlook, Apr 25, 4:30 AM MST, 10 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
530 AM MDT SUN APR 25 2010
NMZ501>540-261200-
ALBUQUERQUE METRO AREA-CENTRAL HIGHLANDS-CHAVES COUNTY PLAINS-
CHUSKA MOUNTAINS-CURRY COUNTY-DE BACA COUNTY-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-EASTERN LINCOLN COUNTY-
EASTERN SAN MIGUEL COUNTY-ESTANCIA VALLEY-FAR NORTHEAST HIGHLANDS-
FAR NORTHWEST HIGHLANDS-GUADALUPE COUNTY-HARDING COUNTY-
JEMEZ MOUNTAINS-LOWER CHAMA RIVER VALLEY-LOWER RIO GRANDE VALLEY-
NORTHEAST HIGHLANDS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
NORTHWEST HIGHLANDS-NORTHWEST PLATEAU-QUAY COUNTY-
RATON RIDGE/JOHNSON MESA-ROOSEVELT COUNTY-SAN FRANCISCO RIVER VALLEY-
SAN JUAN MOUNTAINS-SANDIA/MANZANO MOUNTAINS-SANTA FE METRO AREA-
SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-SOUTHWEST CHAVES COUNTY-
SOUTHWEST MOUNTAINS-UNION COUNTY-UPPER RIO GRANDE VALLEY-
UPPER TULAROSA VALLEY-WEST CENTRAL HIGHLANDS-WEST CENTRAL MOUNTAINS-
WEST CENTRAL PLATEAU-WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
530 AM MDT SUN APR 25 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN
CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND
WARNINGS FOR PLANNING PURPOSES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
DPORTER
Strong Wind, Santa Fe Metro Area
- When
- April 25, 3:00 PM MST to 3:10 PM MST
- Where
- Santa Fe Metro Area forecast zone
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $500
- Reported by
- Newspaper
Strong wind gusts blew the roofs off of two commercial greenhouses. The roofs were made of plastic sheeting and shade cloth. A seven foot windbreak structure was also snapped off at the ground.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes in South Carolina, April 25, 20103 injured · $7.0 million · EF2 · 3 events
- Tornado and Hail in North Carolina, April 25, 2010$283,000 · EF0 · 3 events
- Hail and Damaging Winds in Florida, April 25 to 26, 2010$62,000 · 1 in hail · 16 events
- Flooding in Iowa, April 25 to 26, 2010$100,000 · 3 events
- Tornado and Damaging Wind in North Carolina, April 25, 2010$22,000 · EF1 · 2 events
- Hail and Damaging Winds in Ohio, April 25, 2010$50,000 · 1.25 in hail · 6 events
- Damaging Wind in Florida, April 25, 2010$30,000 · 50 kt wind · 1 event
- Hail and Damaging Winds in Florida, April 25, 2010$5,000 · 1.75 in hail · 20 events
- Hail and Damaging Winds in Pennsylvania, April 25, 2010$15,000 · 1 in hail · 8 events
- Marine Thunderstorm Winds in Gulf of Mexico, April 25 to 26, 201054 kt wind · 14 events
- Hail in West Virginia, April 25, 20101 in hail · 10 events
- Hail in Virginia, April 25, 20101.75 in hail · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 218777.